Alert archive / North Dakota / Frost Advisories in 2016
Frost Advisory 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at May 12, 2016, 3:54 PM CDT for 4 counties in Minnesota; 8 counties in North Dakota. It took effect at May 13, 2016, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2016, 3:54 PM CDT (20:54 UTC)
- In effect from
- May 13, 2016, 2:00 AM CDT
- Expired
- May 13, 2016, 8:40 AM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Lake of the Woods County, MN, Marshall County, MN, Roseau County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 104 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342 WWUS73 KFGF 122054 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 354 PM CDT THU MAY 12 2016 MNZ004>008-NDZ006>008-014>016-024-026-054-131400- /O.NEW.KFGF.FR.Y.0001.160513T0700Z-160513T1400Z/ KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...KARLSTAD...LANCASTER... ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...CANDO...LANGDON... CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE...ST. THOMAS... FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE... GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA... TOLNA...EDINBURG...ADAMS...LANKIN 354 PM CDT THU MAY 12 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY. * TEMPERATURES...IN THE MID 30S. * TIMING...AFTER MIDNIGHT THROUGH 9 AM FRIDAY * IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
454 WWUS73 KFGF 130151 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 851 PM CDT THU MAY 12 2016 MNZ004>008-NDZ006>008-014>016-024-026-054-131400- /O.CON.KFGF.FR.Y.0001.160513T0700Z-160513T1400Z/ KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...KARLSTAD...LANCASTER... ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...CANDO...LANGDON... CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE...ST. THOMAS... FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE... GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA... TOLNA...EDINBURG...ADAMS...LANKIN 851 PM CDT THU MAY 12 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...AFTER MIDNIGHT THROUGH 9 AM FRIDAY * IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
851 WWUS73 KFGF 130907 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 407 AM CDT FRI MAY 13 2016 MNZ004>008-NDZ006>008-014>016-024-026-054-141400- /O.NEW.KFGF.FZ.W.0001.160514T0500Z-160514T1400Z/ /O.CON.KFGF.FR.Y.0001.000000T0000Z-160513T1400Z/ KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...KARLSTAD...LANCASTER... ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...CANDO...LANGDON... CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE...ST. THOMAS... FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE... GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA... TOLNA...EDINBURG...ADAMS...LANKIN 407 AM CDT FRI MAY 13 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY. * TEMPERATURES...EXPECT TEMPERATURES TO DROP INTO THE UPPER 20S FOR SEVERAL HOURS EARLY SATURDAY MORNING. * TIMING...FREEZE CONDITIONS AFTER MIDNIGHT TONIGHT AND ENDING BY 9 AM SATURDAY. * IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>003-009-013>017-022>024-027>032-040-NDZ027>030-038-039-049- 052-053-141400- /O.NEW.KFGF.FZ.W.0001.160514T0500Z-160514T1400Z/ WEST POLK-NORMAN-CLAY-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...RED LAKE...REDBY...PONEMAH... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE... MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...MAHNOMEN... NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE... HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND... WAHPETON 407 AM CDT FRI MAY 13 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY. * TEMPERATURES...EXPECT TEMPERATURES TO DROP INTO THE UPPER 20S FOR SEVERAL HOURS EARLY SATURDAY MORNING. * TIMING...FREEZE CONDITIONS AFTER MIDNIGHT AND ENDING BY 9 AM SATURDAY * IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DTR
407 WWUS73 KFGF 131340 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 840 AM CDT FRI MAY 13 2016 MNZ004>008-NDZ006>008-014>016-024-026-054-141400- /O.CAN.KFGF.FR.Y.0001.000000T0000Z-160513T1400Z/ /O.CON.KFGF.FZ.W.0001.160514T0500Z-160514T1400Z/ KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...KARLSTAD...LANCASTER... ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...CANDO...LANGDON... CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE...ST. THOMAS... FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE... GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA... TOLNA...EDINBURG...ADAMS...LANKIN 840 AM CDT FRI MAY 13 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FROST ADVISORY. * TEMPERATURES...IN THE MID 30S. * TIMING...FREEZE CONDITIONS AFTER MIDNIGHT TONIGHT AND ENDING BY 9 AM SATURDAY. * IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>003-009-013>017-022>024-027>032-040-NDZ027>030-038-039-049- 052-053-141400- /O.CON.KFGF.FZ.W.0001.160514T0500Z-160514T1400Z/ WEST POLK-NORMAN-CLAY-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...RED LAKE...REDBY...PONEMAH... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE... MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...MAHNOMEN... NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE... HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND... WAHPETON 840 AM CDT FRI MAY 13 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... * TEMPERATURES...IN THE LOWER 30S. * TIMING...FREEZE CONDITIONS AFTER MIDNIGHT AND ENDING BY 9 AM SATURDAY * IMPACTS...PLANTS SHOULD BE BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at May 12, 3:52 PM CDT, 2 minutes earlier.
Area forecast discussion, May 12, 3:52 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
352 PM CDT THU MAY 12 2016
.SHORT TERM...(This evening through Sunday)
Issued at 351 PM CDT Thu May 12 2016
West flow aloft will transition to northwest flow aloft on Fri.
Upper level trough over eastern ALTA and another over southern BC
will merge and move through the forecast area Thu night and Fri. An
east-west orientated upper level jet on the south side of both
troughs will intensify a bit and carve out a trough over the eastern
US by Sun afternoon.
Area radars indicated light precip over northern MT in left front
quad of upper jet. Precip expected to move into the southern Red
River Valley after midnight. ALTA upper low will move over southern
Canada Fri with mostly diurnal showers northern zones for Fri.
Cool air will move out of Canada toward morning. Model soundings
indicate an adiabatic profile yet at 12z Fri as bulk of cold air
moves in at the 750 to 850 hpa layer. Will issue a frost advisory
for the northern zones for late tonight. Lower temps are expected
for Fri night.
Another short wave over northern Canada will move through the area
Sat with another shot of cool air out of Canada. Upper low may bring
more diurnal showers for Sat afternoon/evening.
.LONG TERM...(Sunday night through Thursday)
Issued at 351 PM CDT Thu May 12 2016
LONG RANGE...Sunday night through Thursday. Pattern will start out
in cyclonic flow with temperatures remaining on the low side of
average. Weak mid level impulses will bring low pop chances to the
region. Temperatures recover midweek as split flow moves into the
central plains. A stronger wave in the northern stream may bring
slightly better chances of pcpn to the region late in the period.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 100 PM CDT Thu May 12 2016
Expect current MVFR cigs to gradually lift this afternoon. By 00z
most if not all forecast sites will be VFR and should continue
through the overnight with diminishing wind .
&&
.FGF Watches/Warnings/Advisories...
ND...Frost Advisory from 2 AM to 9 AM CDT Friday for NDZ006>008-
014>016-024-026-054.
MN...Frost Advisory from 2 AM to 9 AM CDT Friday for MNZ004>008.
&&
SHORT TERM...Hoppes
LONG TERM...Voelker
AVIATION...VoelkerHazardous weather outlook, May 12, 6:26 AM CDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 626 AM CDT THU MAY 12 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 626 AM CDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES WILL DROP TO AROUND THE FREEZING MARK IN THE DEVILS LAKE BASIN AND AREAS ALONG THE CANADIAN BORDER LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES WILL BE THE MAIN STORY...WITH FRIDAY NIGHT AND EARLY SATURDAY MORNING LIKELY TO SEE WIDESPREAD TEMPERATURES IN THE UPPER 20S TO LOWER 30S. CLOUDS AND WIND THOUGH MAY PREVENT AN ACTUAL FROST...BUT TEMPERATURES WILL BE COLD FOR TENDER PLANTS. ANOTHER COOL NIGHT SATURDAY NIGHT...ESPECIALLY IN MINNESOTA WITH LOWS AROUND THE FREEZING MARK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
Nearby
Frost Advisories in North Dakota, 2016Frost Advisories in Minnesota, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.